Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Laser treatment for Spider veins, Blood pressure reading - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: General Health
Answered by

General & Family Physician
Practicing since : 2009
Answered : 595 Questions
User :   i checked my blood pressure/pulse at a Rexall machine yesterday with my husband. I am 44.
1st reading was Systolic 97, Diastolic 53, pulse 65.
2nd reading (after 15 min of rest there at the store) was Systolic 111, Diastolic 44, pulse 61.
I asked the pharmacist there what he thought, since it was WELL below normal on the charts there. He asked if I was having dizziness, headaches etc. I have no symptoms like that, and I exercise at least 5 times a week (jog/walk 5 km, indoor rock climb, small weights training, zumba class etc.).
the only thing I DO notice, is that I get very very red AFTER I exercise. My heart rate returns to normal quickly enough, but I am red for a long time.
Any ideas?
Doctor :   Hi
Doctor :   Let meread ur query
Doctor :   you are competely normal
Doctor :   the hert rate changes are based on the no of factors including nerve supply, hormones released by catacholamine
Doctor :   in individuals who work out the heart enlarges normally
Doctor :   since the change in the size of the cardiac chambers , the heart rate tends to reduce
Doctor :   this is called physiological cardiomegaly
User :   k, thanks. I felt "normal" but since I hadn't checked my numbers officially for years I thought I should. But then the numbers looked pretty darn low.
Doctor :   the BP u have are well within normal
Doctor :   men cannot depend ona single reading
Doctor :   of the blood pressurs.
User :   physiological cardiomegaly... wow... sounds impressive. so for me, I should consider those numbers my "normal"?
Doctor :   yes
User :   okee dokee.... thanks for your help.
Doctor :   you are welcome
User :   Happy New Year!
Doctor :   Do u have any other query?
Doctor :   YOU too
User :   hmmm.... I suppose I could ask about spider veins.... along the outside of my knees. Does that have something to do with my BP?
Doctor :   may i know your age ?
User :   44 yrs
User :   had 4 children
User :   not sure if that matters
Doctor :   at the age of 44, the blood capillaries enlarge and the end cappilaries can lose their firmness and can become tortuous
Doctor :   this tortous appearance is called as spider nevi
User :   treatments? dietary, or natural perhaps?
Doctor :   such spider nevi , can also appear due to increased estrogen levels
Doctor :   there is no need for treatment
User :   just ugly I suppose
User :   lol
Doctor :   as there is no patholgic damage and they do not cause any harm
User :   understand
Doctor :   but laser therapy can help to revove the appearance
Doctor :   *remove
User :   hmmm.... laser therapy... okay, are there risks in that?
Doctor :   no
Doctor :   there are no risks here
Doctor :   absolutely safe method
Doctor :   Are u following my comments ?
User :   yup
User :   I'll look up the fees around that then, and see what I can find locally. Is there any kind of recovery time for that?
Doctor :   i hope i have solved your queries
Doctor :   the recovery time is less than a week
User :   perfect... thanks for your help.
User :   and yes, you've solved my queries :-)
Doctor :   you are welcome
User :   talk later I guess
Doctor :   sure
Doctor :   take care and bye for now
User :   bye
Doctor :   have a great new year
Question is related to
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor